TITLE

Avandia And Your Heart

AUTHOR(S)
D'Arrigo, Terri
PUB. DATE
July 2007
SOURCE
Diabetes Forecast;Jul2007, Vol. 60 Issue 8, p16
SOURCE TYPE
Periodical
DOC. TYPE
Article
ABSTRACT
The article deals with the report that type 2 diabetes drug Avandia (rosiglitazone) from GlaxoSmithKline can increase the risk of heart attack. A study published in the May 21, 2007 issue of "New England Journal of Medicine" revealed that diabetics who took Avandia had a greater chance of having a heart attack than those who took other diabetes pills. GlaxoSmithKline defended the drug using its own long-term study, which compared Avandia with other diabetes pills for up to 6 years.
ACCESSION #
25810896

 

Related Articles

  • EU Committee Lifts its Caution on GSK's Abacavir. O'Donnell, Peter // BioWorld International;4/29/2009, Vol. 14 Issue 17, p2 

    This article reports that the European Union's principal scientific committee for medicines has concluded that there is no convincing evidence of a link between GlaxoSmithKline PLC's abacavir and heart attack. After a review of findings from an international study of HIV-infected patients, the...

  • EMEA and GSK address findings from the D:A:D study.  // Reactions Weekly;4/12/2008, Issue 1197, p1 

    The article discusses the findings of the "Data Collection on Adverse Events of Anti-HIV Drugs" study. Results showed an increased risk of myocardial infarction (MI) associated with the use of abacavir-containing products. European Medicines Agency's (EMEA) Committee for Medicinal Products for...

  • Are Thiazolidinediones (TZDs) Safe? Elliott, William T. // Neurology Alert;Nov2007, Vol. 26 Issue 3, p1 

    The article deals with several studies concerning the safeness of thiazolidinediones (TZDs), rosiglitazone and pioglitazone. A study suggests that pioglitazone is associated with a significantly lower risk of death, myocardial infarction (MI) or stroke among a diverse population of patients with...

  • Alteplase.  // Reactions Weekly;11/3/2012, Issue 1426, p7 

    The article describes the case of a 52-year-old man who developed myocardial infarction after being treated with alteplase.

  • Octocog-α/tranexamic acid.  // Reactions Weekly;1/9/2010 Part 2 of 2, Issue 1283, p70 

    The article describes the case of a 49-year-old man who acquired hyperacute inferoposterolateral and right ventricular myocardial infarction while undergoing treatment with tranexamin acid and octocog-α.

  • Metenolone/oxymetholone.  // Reactions Weekly;9/17/2011, Issue 1369, p27 

    The article describes the case of a woman who developed myocardial infarction and renal infarction following use of oxymetholone and metenolone.

  • Cisplatin.  // Reactions Weekly;5/11/2013, Issue 1452, p12 

    The article presents a case study of two men between the ages of 62 and 41 years old developing coronary thrombosis-induced acute myocardial infarction (AMI) after receiving treatment of cisplatin in which the 41 year old man died due to his deteriorating health condition.

  • Zolmitriptan.  // Reactions Weekly;4/21/2012, Issue 1398, p42 

    The article describes the case of a 45-year-old woman who developed myocardial infarction during treatment with zolmitriptan for migraine with visual aura.

  • Varenicline.  // Reactions Weekly;4/7/2012, Issue 1396, p41 

    The article describes the case of a 53-year-old woman who developed myocardial infarction during treatment with varenicline for smoking cessation.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics